MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC INSERTION SHIELD FOR TRAUMA RECON SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC INSERTION SHIELD FOR TRAUMA RECON SYSTEM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.203
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Concomitant med products: battery handpiece/modular device, lid devices, power module device, insertion shield devices.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 6 of 8 for the same event: it was reported from (b)(6) that during an open reduction internal fixation (orif) of the femoral fracture surgery, it was discovered that the power module device was set in the battery handpiece device using three sterile insertion shield devices; however, the battery handpiece device could not be closed with three lid devices.It was further reported that several unsuccessful attempts were made.It was reported that another set of the power module device was set in and the lid was able to be close without any issues.There surgery was completed with a three minute delay.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.According to the reporter, the surgeon commented that the same phenomenon did not happen though they tried the same thing after the surgery.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Correction: upon subsequent follow-up with the affiliate, additional information was received.The reporter clarified that there were no alleged malfunction against one of the lid devices and the insertion shield devices.Thus, two sterile insertion shield devices; and two lid devices were used in this event.Therefore, the lid and the insertion shield devices has been excluded in this event and removed from the concomitant medical products section.Furthermore, the event numbering represented in the initial report has been updated from ¿report 6 of 9 for the same event¿ to ¿report 6 of 7 for the same event¿.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was not confirmed.A functional assessment was performed and the device passed all tests and no failures were identified.Therefore, an assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Concomitant med products: battery handpiece/modular device, lid devices, power module devices, insertion shield devices.Upon subsequent follow-up with the affiliate, additional information was received.The reporter stated that an additional power module was used during the reported event.Therefore, this is report 6 of 9 for the same event.Concomitant medical products has been updated accordingly.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
INSERTION SHIELD FOR TRAUMA RECON SYSTEM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7292758
Report Number8030965-2018-51169
Device Sequence Number16458994
Product Code HWE
UDI-Device Identifier07611819977839
UDI-Public(01)07611819977839(11)111130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.203
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/15/2018
03/13/2018
04/03/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/07/2018
03/21/2018
04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1